Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 172, NWS Cheyenne, WY

September 4, 20164 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 4, 2016, 3:01 PM MDT for 4 counties in Nebraska. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2016, 3:01 PM MDT (21:01 UTC)
Expired
Sep 4, 2016, 3:30 PM MDT
In force
29 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 117 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 3:09 PM MDTHAIL 0.8811 Ne Kimball, NE
Sep 4, 3:28 PM MDTTORNADO15 N Potter, NEEF0 LANDSPOUT TORNADO TOUCHED DOWN IN OPEN COUNTRY AND WAS IN CONTACT WITH THE GROUND FOR LESS THAN FIVE MINUTES BEFORE DISSIPATING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 2:24 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2233 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

322 
WUUS55 KCYS 042101
SVRCYS
NEC007-033-105-123-042130-
/O.NEW.KCYS.SV.W.0172.160904T2101Z-160904T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT SUN SEP 4 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 330 PM MDT

* AT 300 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DIX...OR 7
  MILES NORTHEAST OF KIMBALL...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. WIND DAMAGE TO
           ROOFS...SIDING...AND TREES IS POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...
  REDINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4123 10351 4127 10367 4166 10342 4148 10306
TIME...MOT...LOC 2100Z 217DEG 35KT 4129 10353 

HAIL...1.00IN
WIND...60MPH
 
$$

TRUDEL
1 follow-up statement
420 
WWUS55 KCYS 042119
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT SUN SEP 4 2016

NEC007-033-105-123-042130-
/O.CON.KCYS.SV.W.0172.000000T0000Z-160904T2130Z/
CHEYENNE NE-BANNER NE-MORRILL NE-KIMBALL NE-
319 PM MDT SUN SEP 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER...SOUTHWESTERN
MORRILL AND NORTHEASTERN KIMBALL COUNTIES...

AT 319 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
REDINGTON...OR 20 MILES NORTHEAST OF KIMBALL...MOVING NORTHEAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
REDINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4133 10341 4137 10359 4166 10342 4150 10310
TIME...MOT...LOC 2119Z 217DEG 35KT 4144 10338 

HAIL...1.00IN
WIND...60MPH
 
$$

TRUDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:35 PM MDT, 26 minutes earlier.

Area forecast discussion, Sep 4, 2:35 PM MDT, 26 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
235 PM MDT SUN SEP 4 2016

.SHORT TERM...(This evening through Monday Night)
Issued at 232 PM MDT Sun Sep 4 2016

Current KCYS radar loop shows a band of showers and thunderstorms
lifting northeast across southeast Wyoming. This band stretches
from near Douglas southward towards Laramie and Cheyenne. Outside
of some strong wind gusts around 50 MPH...convection has struggled
to become organized. This is likely due to low-moderate
instability combined with strong 0-6km shear above 50 knots.
Better instability and higher CAPE values are located further
east...so will need to closely monitor this activity as it moves
into western Nebraska. Continued to word forecast for strong to
severe storms in this area with damaging winds the most likely
hazard...but large hail is also possible along with frequent
lightning. There is also some concern of training cells over the
same area...which may result in a very isolated flash flood
threat. Thunderstorms will lift northeast with most of the severe
threat finished by 8 PM tonight. Did note that high res models
show another area of thunderstorms developing over northeast
Colorado and moving into southern Nebraska panhandle this evening.
So added mention of severe for Kimball...Sidney...and Scottsbluff
as well.

Conditions improve tonight...but there may be some
lingering thunder showers further north near Douglas and Lusk and
extending across northern Carbon county. Patchy fog is possible
as the cold front moves southward across the area tonight across
east central Wyoming and the northern NE panhandle. Models show
the upper level trough axis lifting northeast...with drier air
moving across southeast Wyoming and western Nebraska. High
temperatures will be slightly cooler behind the front...but still
in the 70's to mid 80's across most of the area.

.LONG TERM...(Tuesday through Sunday)
Issued at 232 PM MDT Sun Sep 4 2016

Tuesday...Flow aloft remains southwest with embedded shortwaves in
the flow. Moist low level southeast flow prevails and thus expect
isolated to scattered showers and thunderstorms to develop in the
afternoon, most numerous as we have been advertising, along the lee
of the Laramie Range from Douglas to Wheatland to Cheyenne.

Wednesday...Drier and warmer day on tap as the flow aloft becomes
westerly, drying out the atmosphere and scouring out much of the low
level moisture.

Thursday...Continued dry and mild with westerly flow aloft and dry
low and mid levels.

Friday...Shortwave moving across the northern Dakotas will send a
cold front southward across our counties, thus making for a slightly
cooler day. With limited low and mid level moisture along the front,
no precipitation expected for our forecast area.

Saturday/Sunday...Dry and mild weather prevails with zonal to
northwest flow aloft and limited low and mid level moisture
available to fuel showers and thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 232 PM MDT Sun Sep 4 2016

Wyoming TAFS...VFR prevails. Isolated thunderstorms near sites
through 01Z...otherwise scattered to broken clouds around 9000
feet AGL prevail. Winds gusting 25 to 30 knots through 01Z.

Nebraska TAFS...VFR prevails...with isolated to scattered
thunderstorms through 02Z producing localized MVFR...hail and
wind gusts to 45 knots. Sustained winds gusting to 24 knots
through 02Z. IFR at Sidney through 20Z. IFR developing again at
Chadron, Alliance and Scottsbluff from 07Z to 15Z.

&&

.FIRE WEATHER...
Issued at 232 PM MDT Sun Sep 4 2016

Fire weather concerns will be low for the remainder of the holiday
weekend. Showers and thunderstorms this afternoon will linger
into this evening...and may produce wind gusts between 35 to 50
MPH at times. Otherwise...drier air will move into the forecast
area for Monday before another shallow cold front moves south
across the High Plains. Showers and thunderstorms are expected on
Tuesday before more drier air moves into the region for Wednesday
along with breezy conditions. However...daytime humidities should
remain above 15 percent through the end of the week.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&

SHORT TERM...TJT
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...TJT
Hazardous weather outlook, Sep 4, 2:30 PM MDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT SUN SEP 4 2016

WYZ101>119-051030-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
230 PM MDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. A FEW STORMS
COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF GUSTY WINDS AND SOME
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-051030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
230 PM MDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM MDT.
SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...WILL CONTINUE TO
DEVELOP THIS AFTERNOON AND INTO THE EVENING HOURS. A FEW STORMS
COULD BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RUBIN

In the hours before

Special weather statement, Sep 4, 11:53 AM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1153 AM MDT SUN SEP 4 2016

WYZ103>106-109-110-112>115-041830-
SHIRLEY BASIN-SNOWY RANGE-NORTH LARAMIE RANGE-NORTH SNOWY RANGE
FOOTHILLS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON
COUNTY-UPPER NORTH PLATTE RIVER BASIN-SIERRA MADRE RANGE-CENTRAL
LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY-
1153 AM MDT SUN SEP 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PLATTE...
CENTRAL ALBANY AND SOUTHEASTERN CARBON COUNTIES...

AT 1150 AM MDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MEDICINE BOW TO NEAR HOG PARK RESERVOIR.
MOVEMENT WAS NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALBANY...SARATOGA...ENCAMPMENT...MEDICINE BOW...ROCK RIVER...
ELK MOUNTAIN...GRAND ENCAMPMENT...BOBBIE THOMPSON CAMPGROUND...
WHEATLAND RESERVOIR 3...FRENCH CREEK CAMPGROUND...CENTENNIAL...
RYAN PARK CAMPGROUND...BOW RIVER CAMPGROUND...HOG PARK RESERVOIR...
RYAN PARK...WOODS LANDING-JELM...LAKE OWEN CAMPGROUND...
BATTLE MOUNTAIN...SUGAR LOAF CAMPGROUND AND BROOKLYN LAKE.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 248 AND
299.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4100 10709 4227 10624 4225 10526 4099 10604
TIME...MOT...LOC 1750Z 244DEG 57KT 4193 10619 4097 10695

TRUDEL
Special weather statement, Sep 4, 12:50 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1250 PM MDT SUN SEP 4 2016

WYZ103-105>107-110-112>117-041930-
SHIRLEY BASIN-SNOWY RANGE-NORTH LARAMIE RANGE-NORTH SNOWY RANGE
FOOTHILLS-UPPER NORTH PLATTE RIVER BASIN-SOUTH LARAMIE RANGE-EAST
PLATTE COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-SIERRA MADRE
RANGE-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE
VALLEY-
1250 PM MDT SUN SEP 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
CONVERSE...SOUTHWESTERN PLATTE...ALBANY...SOUTHEASTERN CARBON AND
NORTHWESTERN LARAMIE COUNTIES...

AT 1247 PM MDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NORTHERN ALBANY COUNTY SOUTHWARD TO THE
ARLINGTON EXCHANGE ALONG INTERSTATE 80. MOVEMENT WAS NORTHEAST AT 40
MPH.

WIND GUSTS BETWEEN 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LARAMIE...ALBANY...ROCK RIVER...BOBBIE THOMPSON CAMPGROUND...
FRIEND PARK CAMPGROUND...WHEATLAND RESERVOIR 3...WINDY PEAK...
CENTENNIAL...TIE SIDING...YELLOW PINE CAMPGROUND...THE BUTTES...
WOODS LANDING-JELM...LAKE OWEN CAMPGROUND...SUGAR LOAF CAMPGROUND...
BROOKLYN LAKE...DEEP CREEK CAMPGROUND...BOSLER...
BROOKLYN LAKE CAMPGROUND...ARLINGTON AND EVANS CREEK CAMPGROUND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 270 AND 330.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4237 10504 4105 10541 4102 10654 4240 10584
TIME...MOT...LOC 1847Z 244DEG 48KT 4218 10585 4113 10641

TRUDEL
Special weather statement, Sep 4, 1:35 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
135 PM MDT SUN SEP 4 2016

WYZ101>103-105>107-115>118-042015-
SHIRLEY BASIN-NIOBRARA COUNTY-NORTH LARAMIE RANGE-CONVERSE COUNTY
LOWER ELEVATIONS-SOUTH LARAMIE RANGE-EAST PLATTE COUNTY-SOUTH LARAMIE
RANGE FOOTHILLS-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY-LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
135 PM MDT SUN SEP 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
CONVERSE...SOUTHWESTERN NIOBRARA...PLATTE...NORTHEASTERN ALBANY AND
NORTHWESTERN LARAMIE COUNTIES...

AT 134 PM MDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR ESTERBROOK CAMPGROUND TO 8
MILES WEST OF LARAMIE. MOVEMENT WAS NORTHEAST AT 20 MPH.

THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING SUDDEN WIND
GUSTS BETWEEN 40 TO 50 MPH.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...WHEATLAND...GUERNSEY...CHUGWATER...GLENDO...SIBLEY PEAK...
IRON MOUNTAIN...FRIEND PARK CAMPGROUND...WHEATLAND RESERVOIR 3...
WINDY PEAK...GRAYROCKS RESERVOIR...GLENDO RESERVOIR...
GUERNSEY CAMPGROUND...WHITAKER...BOSLER...SLATER...BALDY PEAK...
HORSE CREEK...CURTIS GULCH CAMPGROUND AND ESTERBROOK CAMPGROUND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 26 AND 149.
 INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 296 AND 302.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4287 10463 4135 10479 4136 10587 4285 10558
TIME...MOT...LOC 1934Z 217DEG 19KT 4250 10535 4149 10579

TRUDEL
Special weather statement, Sep 4, 1:48 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
148 PM MDT SUN SEP 4 2016

WYZ101>103-107-042030-
NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-
148 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE...
SOUTHWESTERN NIOBRARA AND NORTHWESTERN PLATTE COUNTIES UNTIL 230 PM
MDT...

AT 146 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GLENDO...OR 22 MILES SOUTHEAST OF DOUGLAS...MOVING NORTHEAST AT
50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GLENDO...MANVILLE...MANNING RANCH...KEELINE AND LOST SPRINGS.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 110 AND
126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR GLENDO RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW.

&&

LAT...LON 4243 10509 4254 10528 4304 10493 4283 10442
TIME...MOT...LOC 1946Z 215DEG 44KT 4255 10506

TRUDEL
Special weather statement, Sep 4, 2:46 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
246 PM MDT SUN SEP 4 2016

WYZ102-042130-
NIOBRARA COUNTY WY-
246 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 330 PM MDT...

AT 245 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF LANCE CREEK...OR 13 MILES NORTH OF LUSK...MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
REDBIRD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4346 10405 4312 10405 4283 10438 4294 10457
      4349 10411
TIME...MOT...LOC 2045Z 221DEG 44KT 4296 10441

TRUDEL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:18 PM MDTSpecial Weather StatementCYSKimball42 min
Sep 4, 3:26 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Morrill, Scotts Bluff49 min
Sep 4, 3:39 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill45 min
Sep 4, 3:41 PM MDTSevere Thunderstorm WarningCYSMorrill49 min
Sep 4, 4:02 PM MDTSpecial Weather StatementCYSBanner43 min
Sep 4, 4:09 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff, Sioux36 min
Sep 4, 4:14 PM MDTSevere Thunderstorm WarningCYSMorrill31 min
Sep 4, 4:46 PM MDTSevere Thunderstorm WarningCYSMorrill44 min
Sep 4, 4:52 PM MDTSpecial Weather StatementCYSBox Butte38 min
Sep 4, 5:19 PM MDTSpecial Weather StatementCYSMorrill41 min
Sep 4, 5:36 PM MDTSpecial Weather StatementCYSDawes39 min
Sep 4, 5:57 PM MDTSpecial Weather StatementCYSMorrill48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.